How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18448
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I came off bendroflumethiazide and felodipine 2/3 wks ago after

Resolved Question:

I came off bendroflumethiazide and felodipine 2/3 wks ago after having been on them since 2000 after major bowel cancer surgery in 1999. my BP varies between 130/144 over 65/80 since I stopped meds. I test myself at home. I am 70 yrs of age. take supplements and take care of myself with alternative remedies. I feel quite lethargic and lack of energy.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer. This level of blood pressure is not an issue and clearly would not be causing lethargy and lack of energy. So, it would be appropriate to be looking for other causes of these symptoms. There are many different possible cause of lethargy and poor energy. How long have you been having the lethargy and poor energy?Have you had any evaluation for these symptoms?Are you having any associated symptoms?
Customer: replied 1 year ago.
yes family stress due to my father,s demise two yrs ago and I am now on the Farm, lawyers etc not completed.. Also I am an Orthopaedic, Remedial Therapist working two days a week with clients. Had a bad fall last year from which I am still recovering from. I would say emotional stress?
Expert:  Dr. D. Love replied 1 year ago.
Thank you for the additional information. It certainly is true that significant emotional stress can cause lethargy and poor energy. However, there is no test that can prove that the lethargy and poor energy is due to the stress. If the lethargy and poor energy are worse on days of greater stress, that would also support that the stress is the cause of the symptoms. Similarly, if the stress is relieved and the symptoms improve, that would also strongly support that the stress is causing the symptoms, but it is frequently not easy to alleviate the source of stress. Otherwise, the usual approach would be to exclude other possible causes of the lethargy and poor energy. In someone with no symptoms that reference a specific organ, the usual first step would be to consider various metabolic causes of the lethargy and poor energy. In someone that used to take a thiazide blood pressure medicine, it would be a concern that electrolyte levels may be abnormal, particularly the potassium or magnesium levels. At this point, the usual next step would be an assessment for potential underlying causes of the lethargy and poor energy. A general chemistry profile, blood count, and thyroid profile are usually done, but a magnesium level should also be checked. (The potassium is included in the general chemistry profile, but the magnesium is not.) If I can provide any additional information, please let me know.
Dr. D. Love and 3 other Medical Specialists are ready to help you